Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 19, 2000, 6:53 PM MDT for Yuma County, Colorado. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 6:53 PM MDT (00:53 UTC)
- Expired
- Jul 19, 2000, 8:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:12 PM MDT | Hail 0.88 | Wray, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200053 SVRGLD COC125-200200- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF YUMA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AT 715 PM MDT WAUNETA AT 740 PM MDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.f $$ COLEMAN LAT...LON 4020 10281 4000 10277 4019 10214 4043 10240
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:57 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 19, 2:57 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT WED JUL 19 2000 MAIN FORECAST CHALLENGE FOR THIS PERIOD IS THUNDERSTORMS AND HIGH TEMPS TOMORROW. ETA IS ONLY MODEL HANDLING FINE FEATURES WELL OR INITIALIZING WELL ON FINE FEATURES IN GREAT BASIN AND FURTHER UPSTREAM. WILL GO FULL ETA WITH A FEW NOTABLE EXCEPTIONS. TONIGHT VORT CENTER MOVES ACROSS AREA WITH GOOD MOISTURE AVAILABLE. KAIN FRITCH INDICATING CONVECTION INITIATING IN COLORADO IN CONJUNCTION WITH THIS FEATURE AND MOVING ACROSS REGION OVERNIGHT. HAVE RAISED POPS ACCORDINGLY. TOMORROW THE LEVEL OF UNCERTAINTY RISES GREATLY. KAIN-FRITCH INDICATES CONVECTIVE PRECIP OVER FORECAST AREA FOR THE ENTIRE DAY. AM DOUBTFUL OF THIS SOLUTION AS VISUAL TRACKING OF VORT CENTERS INDICATES A BREAK BETWEEN SYSTEMS...CLEARING THINGS OUT AND ALLOWING GOOD HEATING. WITH GOOD CAPES AND SHEAR...SHOULD BE AN EVENTFUL EVENING...BUT WILL LEAVE WORDING OF SEVERE FOR NEXT PACKAGE AS IT IS IN THIRD PERIOD. IN THE EXTENDED RIDGE REMAINS AS SUCCESSIVE SYSTEMS ROUND AROUND IT. WILL KEEP CHANCE OF THUNDERSTORMS THROUGHOUT EXTENDED. .GLD...NONE. SVEN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:35 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jul 19, 9:28 PM MDT | Flash Flood Warning | GLD | Yuma | 2 hr |
| Jul 19, 9:33 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Jul 19, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
| Jul 19, 10:23 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Jul 20, 4:50 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jul 20, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.